Texas, 2006

Wildfire in Texas, April 7 to 9, 2006

April 7 to 9, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire seventeen miles northwest of Panhandle burned ten thousand acres. There were no reports of damage to structures or injuries.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire seventeen miles northwest of Panhandle burned ten thousand acres. There were no reports of damage to structures or injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 7, 2:48 AM CST, 5 hours 12 minutes earlier.

Area forecast discussion, Apr 7, 2:48 AM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
348 AM CDT FRI APR 7 2006

.DISCUSSION...
UPPER LOW OVER SOUTHEAST NEBRASKA IS EXPECTED TO DRIFT SOUTHWARD
TODAY AS ANOTHER JET STREAK MOVES AROUND THE BOTTOM SIDE OF THE
TROUGH. THE PANHANDLES ARE GOING TO BE IN THE GENERAL SUBSIDENCE
REGION TO THE WEST AND SOUTHWEST OF THE LOW. HOWEVER...THE JET
DYNAMICS WILL HELP TO DRAW THE WRAP AROUND CLOUDS SOUTHWARD INTO AT
LEAST THE NORTHERN CWA TODAY. SOME RAIN SHOWERS ARE ALSO POSSIBLE
IN THIS WRAP AROUND IN THE NORTHEAST. THE BIG STORY WILL BE THE
WINDS AGAIN. HAVE GONE AHEAD AND ISSUED A HIGH WIND WARNING FOR THE
OKLAHOMA PANHANDLE AND THE FAR NORTHEAST TEXAS PANHANDLE WITH A
WIND ADVISORY ACROSS THE REST OF THE CWA EXCEPT FOR THE SOUTHWEST.
MODELS CONTINUE TO UNDER DO THE SURFACE PRESSURE GRADIENT LIKE
YESTERDAY. TIGHTEST GRADIENT LOOKS TO BE ACROSS THE NORTH TODAY AS
SURFACE HIGH BUILDS SOUTHWARD ALONG THE LEE-SIDE OF THE COLORADO
ROCKIES BEHIND THE COLD FRONT WHICH IS MOVING THROUGH SOUTHEAST
COLORADO AND SOUTHWEST KANSAS EARLY THIS MORNING. ANY VIRGA AROUND
THE REGION WILL ALSO ENHANCE ANY STRONG WINDS AS WELL. WILL GO WITH
A FIRE DANGER STATEMENT TODAY AS RH/S SHOULD REMAIN ABOVE 15
PERCENT. HOWEVER...STILL COULD BE A DANGEROUS FIRE DAY AS THERE ARE
STILL SOME ONGOING FIRES.

UPPER LOW FINALLY MOVES OFF TO THE EAST ON SATURDAY AND WINDS
SHOULD RELAX. AS UPPER LOW MOVES TOWARDS THE EAST COAST...AN UPPER
LEVEL RIDGE WILL BUILD OVER THE PLAINS THROUGH MUCH OF NEXT WEEK.
THE RIDGE ESPECIALLY GETS A BOOST BY LATE NEXT WEEK AHEAD OF
DIGGING UPPER LOW NEAR SOUTHERN CALIFORNIA. WILL HAVE TO WATCH
DRYLINE ACTIVITY NEXT WEEK AS SOUTHWEST FLOW ALOFT MAY BRING SOME
MINOR SHORT WAVES OUR WAY. RIGHT NOW IT APPEARS THAT THE
INSTABILITY WILL NOT BE THERE...SO WILL NOT INSERT POPS NOW.

THANK YOU FOR THE COORDINATION PUB...DDC...OUN AND LUB.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                64  33  65  43 /   0   0   0   0
BEAVER OK                  57  30  63  41 /  40   0   0   0
BOISE CITY OK              60  28  63  41 /  20   0   0   0
BORGER TX                  62  35  64  48 /   0   0   0   0
BOYS RANCH TX              67  34  69  43 /   0   0   0   0
CANYON TX                  68  33  66  42 /   0   0   0   0
CLARENDON TX               70  35  64  42 /   0   0   0   0
DALHART TX                 61  31  65  40 /   0   0   0   0
GUYMON OK                  60  31  64  40 /  30   0   0   0
HEREFORD TX                69  33  67  43 /   0   0   0   0
LIPSCOMB TX                62  33  61  41 /  30   0   0   0
PAMPA TX                   60  34  61  44 /   0   0   0   0
SHAMROCK TX                70  36  64  41 /   0   0   0   0
WELLINGTON TX              73  37  65  42 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.

TX...WIND ADVISORY FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...MOORE...ROBERTS...SHERMAN...AND WHEELER.

     HIGH WIND WARNING FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE
     FOLLOWING ZONES: LIPSCOMB...AND OCHILTREE.

&&

14/15
Hazardous weather outlook, Apr 7, 5:00 AM CST, 3 hours before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT FRI APR 7 2006

OKZ001>003-TXZ001>020-071800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A HIGH WIND WARNING IS IN EFFECT FROM 10 AM THIS MORNING THROUGH 7
PM CDT THIS EVENING FOR THE OKLAHOMA PANHANDLE AND THE NORTHEAST
TEXAS PANHANDLE. A WIND ADVISORY IS IN EFFECT FROM 10 AM THIS
MORNING THROUGH 7 PM CDT THIS EVENING FOR THE REST OF THE TEXAS
PANHANDLE EXCLUDING THE SOUTHWEST CORNER. A HIGH FIRE DANGER WILL
EXIST TODAY DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITIES.

.DAYS TWO THROUGH SEVEN...

A HIGH FIRE DANGER IS EXPECTED AGAIN ON SUNDAY...MONDAY...
AND TUESDAY ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS ALL OF THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD PREPARE FOR INCREASED FIRE DANGER AGAIN
ON SUNDAY...MONDAY...AND TUESDAY.

BROST

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Carson

When
April 7, 8:00 AM CST to April 9, 5:00 PM CST
Where
Carson forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.404, -101.354 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503655.